Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 16, 2006, 10:30 PM CDT for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 10:30 PM CDT (03:30 UTC)
- Expired
- Oct 16, 2006, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 10:40 PM CDT | TSTM WND DMG | 5 N Roxie, MS | A COUPLE OF TREES DOWN ON POWERLINES REPORTED IN HAMBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 5:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 170330
TORJAN
MSC001-037-063-170415-
/O.NEW.KJAN.TO.W.0106.061017T0330Z-061017T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 1115 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES
SOUTHWEST OF FAYETTE...MOVING NORTHEAST AT 50 MPH.
* THE POSSIBLE TORNADO WILL BE NEAR...
FAYETTE BY 1050 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3133 9146 3139 9125 3137 9110 3162 9075
3179 9074 3183 9106 3171 9131
$$
EEC1 follow-up statement
000
WWUS54 KJAN 170349
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CDT MON OCT 16 2006
MSC001-170358-
/O.CAN.KJAN.TO.W.0106.000000T0000Z-061017T0415Z/
ADAMS MS-
1048 PM CDT MON OCT 16 2006
...THE TORNADO WARNING FOR ADAMS COUNTY IS CANCELLED...
LAT...LON 3162 9116 3136 9116 3144 9076 3179 9074
3179 9102 3173 9113
$$
MSC037-063-170415-
/O.CON.KJAN.TO.W.0106.000000T0000Z-061017T0415Z/
JEFFERSON MS-FRANKLIN MS-
1048 PM CDT MON OCT 16 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR FRANKLIN
AND JEFFERSON COUNTIES...
AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROXIE...OR ABOUT
17 MILES EAST OF NATCHEZ...MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
UNION CHURCH BY 1110 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3162 9116 3136 9116 3144 9076 3179 9074
3179 9102 3173 9113
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 16, 10:15 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 16, 10:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT MON OCT 16 2006
.DISCUSSION...
PREVIOUSLY STAGNANT WEATHER SITUATION ALL DAY OVER THE LOWER MS
VALLEY IS NOW BECOMING PROGRESSIVE AS UPPER ENERGY BEGINS TO LIFT
OUT OF THE SOUTHERN PLAINS AND TOWARD THE OHIO VALLEY. THE STRONG
SURFACE LOW (DOWN TO 995 MB) THAT HAS BEEN STRENGTHENING IN RESPONSE
TO UPPER FORCING IS NOW LIFTING OUT TOWARD THE MID MS VALLEY.
SOUTHERLY GRADIENT WINDS REMAIN QUITE HIGH OVER CENTRAL AND EASTERN
MISSISSIPPI...BUT HAVE RELAXED SOME ACROSS THE WESTERN CWA AS THE
SURFACE TROUGH MOVES IN. MAIN LINE OF HEAVY RAIN (AND SEVERE WX)
PRODUCING THUNDERSTORMS IS GENERALLY ALIGNED WITH SAID LOW-LEVEL
TROUGH AXIS...AND THE NOW PROGRESSIVE NATURE OF THE WHOLE SYSTEM
SHOULD ALLOW THIS ACTIVITY TO PASS EAST THROUGH THE WHOLE CWA BEFORE
12Z. PERHAPS A FEW SHOWERS WILL LINGER BEHIND THE MAIN BAND AFTER
SUN-UP IN EASTERN MS...BUT THIS ACTIVITY SHOULD NOT BE SIGNIFICANT.
EXTREME DOWNPOURS ASSOCIATED WITH THE HEAVY STORMS COULD PRODUCE 2
INCHES OF LIQUID IN SPOTS...WITH MODERATE RAIN SURROUNDING THE
HEAVIER BAND CAPABLE OF AT LEAST ANOTHER INCH. SO...THAT MATH SHOULD
YIELD ANOTHER 1 TO 3 INCHES OF PRECIP THE REST OF THE NIGHT ACROSS
CENTRAL AND EASTERN MS AND FLOOD WATCH LEFT INTACT. AS FOR SEVERE
THREAT...HIGH LOW LEVEL SHEAR IN THE PRESENCE OF LIMITED INSTABILITY
IS PROVING ENOUGH TO GENERATE NASTY LOOKING BOWING SEGMENTS WITHIN
THE MAIN LINE OF THUNDERSTORMS. THESE BOWING SEGMENTS AND AN
ISOLATED EMBEDDED SUPERCELL OR TWO WARRANT THE TORNADO RISK...WHILE
SVR WIND GUSTS WILL ALSO BE POSSIBLE. ALMOST ALL OF THE THREAT FOR
SEVERE WEATHER IS NOW DEEMED TO BE WITH THE MAIN LINE OF STORMS
COMING THROUGH AND THE RISK OF SEVERE CELLS OUT AHEAD SEEMS MINIMAL
AT THIS TIME.
UPDATED THE 1ST AND 2ND PERIOD PACKAGES TO CUT OFF THE EXPECTATION
OF PRECIP FROM WEST TO EAST MORE QUICKLY...IN RESPONSE TO OBSERVED
TRENDS. ALSO ADJUSTED LOWS UPWARD A BIT. NEW TOR WATCH 834 IS
INCLUDED FOR NORTHEAST ZONES...WITH A SOMEWHAT TRIMMED 833 IN THERE
AS WELL. FLASH FLOOD WATCH LEFT INTACT FOR ALL ZONES THROUGH 7
AM...BUT WILL LIKELY START CANCELING WATCH FROM THE WEST AS THE
NIGHT GOES ON AND RAIN SHUTS OFF. FINALLY...LAKE WIND ADVISORY
EXTENDED FOR ALL CENTRAL AND EASTERN ZONES THROUGH 5 AM...ALTHOUGH
ALL WIND ADVISORIES ENDED IN WESTERN ZONES. /BB/
&&
.AVIATION...
LOTS OF IFR CONDITIONS AND GUSTY WINDS SURROUND A LINE OF
THUNDERSTORMS PASSING SLOWLY EAST THROUGH CENTRAL AND EASTERN
MISSISSIPPI. THIS ACTIVITY WILL CLEAR THE AREA BY 7 TO 8 AM. OUTSIDE
OF HEAVY BAND OF THUNDERSTORMS MOSTLY MVFR CONDITIONS EXPECTED.
SOUTHERLY LOW LEVEL WINDS REMAIN VERY GUSTY (20 TO 30 KTS) OVER
CENTRAL AND EASTERN MISSISSIPPI...BUT THEY WILL GRADUALLY VEER AND
RELAX THROUGH THE EARLY MORNING HOURS. NO LLWS IS EXPECTED OR IS
BEING EXPERIENCED. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 87 62 87 / 100 13 7 12
MERIDIAN 72 86 55 86 / 100 32 7 12
VICKSBURG 67 88 61 88 / 100 7 7 12
HATTIESBURG 77 90 60 89 / 100 37 6 12
NATCHEZ 70 87 64 87 / 100 10 7 12
GREENVILLE 64 84 60 88 / 100 2 8 12
GREENWOOD 66 83 60 87 / 100 4 7 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 5 AM CDT TUESDAY FOR MSZ026-MSZ027-
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-MSZ037-
MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-
MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR ARZ074-ARZ075.
&&
50Hazardous weather outlook, Oct 16, 3:34 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT MON OCT 16 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF INTERSTATE 20. A STRONG UPPER LEVEL LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST THIS AFTERNOON...SENDING A WARM FRONT AND TROPICAL AIR NORTHWARD ACROSS THE AREA. ALTHOUGH INSTABILITY IS WEAK IN THE TROPICAL AIRMASS...THERE WILL BE JUST ENOUGH TO PRODUCE STRONG THUNDERSTORMS OVER THE OUTLOOK AREA...ESPECIALLY TO THE SOUTH OF INTERSTATE 20. VERY STRONG WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR STORMS TO BECOME SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. ONCE AGAIN...THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF INTERSTATE 20...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. THE RISK FOR SEVERE WEATHER WILL DIMINISH LATE TONIGHT. ...FLOODING... FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA AS A VERY MOIST TROPICAL AIRMASS SURGES NORTH AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. RAINFALL WILL BECOME VERY HEAVY LATE THIS AFTERNOON...AND REMAIN HEAVY TONIGHT WHICH COULD SET THE STAGE FOR FLASH FLOODING OF STREAMS AND LOW-LYING AREAS. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ...NON PRECIPITATION... A WIND ADVISORY WILL BE IN EFFECT FOR THE NORTHWEST DELTA REGION FOR SUSTAIN WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. FOR THE REST OF THE REGION A LAKE WIND ADVISORY WILL BE IN EFFECT WITH WINDS OF 20 MPH WITH GUSTS TO AROUND 30 MPH. THESE ADVISORIES WILL BE IN EFFECT UNTIL 10 PM. THIS WILL BE DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION FROM A STORM SYSTEM THAT WILL MOVE OVER THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT MONDAY OCTOBER 23. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Local storm report, Oct 16, 5:12 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 12 N OAK RIDGE 32.80N 91.77W
10/16/2006 MOREHOUSE LA EMERGENCY MNGR
OVERTURNED MOBILE HOME, 18 WHEELER BLOWN OVER, AND POWER
LINES DOWN NEAR MER ROUGE COMMUNITY.
&&
JFAIRLYLocal storm report, Oct 16, 7:59 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD RAYVILLE 32.47N 91.76W
10/16/2006 RICHLAND LA LAW ENFORCEMENT
SIGNIFICANT FLOODING PARISH WIDE. MANY ROADS CLOSED AND
UNDER WATER.
0600 PM FLASH FLOOD WINNSBORO 32.16N 91.72W
10/16/2006 FRANKLIN LA LAW ENFORCEMENT
SIGNIFICANT FLOODING PARISH WIDE. MANY ROADS CLOSED AND
UNDER WATER.
0417 PM TSTM WND DMG 6 SW HOLLANDALE 33.11N 90.93W
10/16/2006 WASHINGTON MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 7:27 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 16, 7:32 PM CDT | Tornado Warning | JAN | Yazoo | 13 min |
| Oct 16, 8:14 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 46 min |
| Oct 16, 8:32 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 6 hr |
| Oct 16, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| Oct 16, 8:41 PM CDT | Tornado Warning | JAN | Montgomery | 34 min |
| Oct 16, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Oct 16, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 34 min |
| Oct 16, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 32 min |
| Oct 16, 9:53 PM CDT | Tornado Warning | JAN | Adams | 37 min |
| Oct 16, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 50 min |
| Oct 16, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Oct 16, 10:12 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Oct 16, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 38 min |
| Oct 16, 10:47 PM CDT | Flash Flood Warning | JAN | Attala | 4 hr |
| Oct 16, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Oct 16, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Oct 16, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 55 min |
| Oct 16, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Oct 16, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Oct 16, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Oct 17, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Oct 17, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 50 min |
| Oct 17, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Oct 17, 2:45 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Oct 17, 3:02 AM CDT | Tornado Warning | JAN | Lamar, Marion | 43 min |
| Oct 17, 3:35 AM CDT | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.